MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123680
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Disability (2371)
Date of Event 03/27/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, recurrence, adhesions, inflammation and subsequent surgical intervention.The instructions-for-use supplied with the device lists recurrence, adhesions, and inflammation as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This emdr represents the bard/davol composix mesh e/x (device #1).An additional emdr was submitted to represent the bard flat mesh (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that, on or about (b)(6) 2011, the patient underwent repair of a lower midline hernia and was implanted with composix ex mesh.On or about (b)(6) 2012, the patient underwent revision of the composix e/x and a non-bard/davol mesh was implanted.On or about (b)(6) 2012, the patient underwent revision of the composix e/x and non bard/davol mesh and then was implanted with 6 x 6 in.Marlex mesh (bard flat mesh).On or about (b)(6) 2014, the patient underwent removal of composix e/x, bard marlex mesh (bard flat mesh) and non bard/davol mesh.It is alleged that the patient experienced and/or continues to experience severe and chronic pain, inflammation, eventration of the mesh, pelvic mass, necrosis, scarring, adhesions to small intestine and bowel, and surgery to remove the meshes.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the device was defective.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key11381205
Report Number1213643-2021-01313
Device Sequence Number4010570
Product Code FTL
UDI-Device Identifier00801741031199
UDI-Public(01)00801741031199
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2014
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2012
Device Catalogue Number0123680
Device Lot NumberHURG1016
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;